Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 108, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 2, 2006, 7:27 PM EDT for Bourbon County, Nicholas County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 7:27 PM EDT (23:27 UTC)
- Expired
- Apr 2, 2006, 8:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:08 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:05 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 2, 3:05 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EDT SUN APR 2 2006 .SHORT TERM (TONIGHT AND MONDAY)... SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ACROSS PARTS OF FORECAST AREA AT MID AFTERNOON WITH CONSIDERABLY MORE DEVELOPMENT ACROSS THE TENNESSEE. EXPECT THESE STORMS TO CONTINUE TO MOVE TO THE NORTHEAST AND REACH SOUTH CENTRAL KENTUCKY BY LATE AFTERNOON. WARM FRONT HAS MOVED NORTH ACROSS MOST OF THE AREA AND WILL TRACK NORTH INTO CENTRAL INDIANA BY LATE AFTERNOON. COMPLEX FORECAST FOR TONIGHT WITH POTENTIAL FOR SEVERE WEATHER AND STRONGER STORMS ALONG AND AHEAD OF COLD FRONT. AIR HAS DESTABILIZED IN THE WARM SECTOR WITH SURFACE BASED LIS -9 ACROSS PARTS OF MISSOURI AND ARKANSAS. EXPECT TWO SHOTS AT SEVERE WEATHER. FIRST THIS EVENING AS THE STORMS IN TENNESSEE MOVE NORTHEAST FROM TENNESSEE. SECOND WILL BE LATER THIS EVENING INTO EARLY OVERNIGHT AS UNSTABLE AIR FROM MISSOURI WORKS EAST AND COLD FRONT PUSHES INTO CENTRAL KENTUCKY. UPPER LEVEL JET WILL MOVE INTO CENTRAL KENTUCKY BY 06Z WITH A STRONGER JET STREAK BEHIND IT. 40 TO 50 KT WINDS AT 850 MB WILL ALSO AID IN STRONG WINDS GUSTS AS THUNDERSTORMS DEVELOP INTO LINES TONIGHT. ON MONDAY AS THE COLD FRONT MOVES TO THE EAST...WRAP AROUND MOISTURE WILL KEEP CLOUDS OVER THE AREA. COLDER AIR ALOFT ASSOCIATED WITH COLD CORE LOW TO OUR NORTH WILL KEEP AIR UNSTABLE ENOUGH FOR SCATTERED SHOWERS TO DEVELOP...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. TEMPERATURES WILL NOT RISE MUCH DURING THE DAY MONDAY WITH READINGS REMAINING NEARLY STEADY THROUGH THE DAY. WILL GO A LITTLE COOLER THAN GFS MOS BUT BELIEVE NAM MOS IS TOO COOL...ESPECIALLY AT LEX. WILL GO WITH A BLEND. SCHOLZ .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... MONDAY NIGHT THROUGH WEDNESDAY... FAIRLY BENIGN WEATHER PATTERN FOR THIS PERIOD. AN UPPER LEVEL RIDGE WILL MOVE ACROSS THE OHIO VALLEY IN THE WAKE OF A DEPARTING TROUGH. AT THE SURFACE COOL HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHERN PLAINS. SKIES WILL CLEAR BETWEEN 00Z AND 12Z TUESDAY AND REMAIN CLEAR UNTIL HIGH CLOUDS INCREASE LATE WEDNESDAY AFTERNOON. ONLY CONCERN WILL BE TEMPERATURES TUESDAY MORNING. MODEL GUIDANCE NUMBERS ARE CONSISTENT WITH LOWS IN THE LOWER 30S. THIS COMBINED WITH DIMINISHING WINDS WILL MAKE FROST A DISTINCT POSSIBILITY ESPECIALLY ACROSS EAST CENTRAL KENTUCKY AND SOUTHERN INDIANA. READINGS WILL REBOUND TUESDAY AFTERNOON AS HIGHS TOP OUT IN THE UPPER 50S AND LOWER 60S. TEMPERATURES WEDNESDAY WILL BE A FEW DEGREES WARMER. WEDNESDAY NIGHT THROUGH SUNDAY... MID RANGE MODELS ARE HAVING SOME DIFFICULTY RESOLVING THE UPPER LEVEL PATTERN FOR THIS FORECAST PERIOD. THE MAIN CONCERN WILL BE ADDITIONAL ENERGY DROPPING INTO THE EASTERN UNITED STATES TROUGH AT THE BEGINNING OF THE PERIOD AND AN ADDITIONAL TROUGH DEVELOPING OFF THE WEST COAST. THIS WILL AFFECT THE TIMING AND STRENGTH OF A TROUGH OVER THE INTERIOR WEST AT 00Z THURSDAY. FOR CONSISTENCY WE WILL USE THE GFS ENSEMBLE FOR THIS FORECAST. SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO THE LOWER OHIO VALLEY THURSDAY AS A WARM FRONT TRAVELS NORTH THROUGH THE REGION. THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY IN THE WARM MOIST AIRMASS AHEAD OF A COLD FRONT. PRECIPITATION SHOULD END FRIDAY NIGHT. FOR NOW WE WILL KEEP MOST OF SATURDAY AND SUNDAY DRY. AS MENTIONED THIS IS A LOW CONFIDENCE FORECAST AND WE MAY NEED TO ADD PRECIPITATION TO NEXT WEEKENDS FORECAST IF THE EUROPEAN AND CANADIAN MODELS VERIFY. --JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 2, 3:40 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SUN APR 2 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 340 PM EDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS THE OUTLOOK AREA THIS AFTERNOON...HELPING GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL... GUSTY WINDS... DANGEROUS CLOUD TO GROUND LIGHTNING... AND LOCALLY HEAVY RAINS. TONIGHT...AS LOW PRESSURE MOVES INTO THE GREAT LAKES REGION...A COLD FRONT IS FORECAST TO PUSH EASTWARD ACROSS THE LOWER OHIO VALLEY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MISSOURI AND ILLINOIS THIS EVENING ...AND TRAVEL EASTWARD INTO THE OUTLOOK AREA AHEAD OF THE FRONT...LIKELY FORMING INTO A SQUALL LINE WITH SEVERE THUNDERSTORMS. BASED ON CURRENT DATA...THE BEST CHANCES FOR WIDESPREAD SEVERE WEATHER IN THE OUTLOOK AREA ARE BETWEEN 11 PM AND 4 AM EDT. THE STORMS TONIGHT WILL LIKELY BE FAST MOVING...WITH DAMAGING WINDS THE MAIN THREAT...ALONG WITH LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT. LOCATIONS WEST OF I-65 HAVE THE BEST CHANCES OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WEATHER SYSTEM IS FORECAST TO MOVE INTO THE REGION LATE THURSDAY INTO FRIDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS THIS EVENING AND TONIGHT. SPOTTER ACTIVATION IS LIKELY...MAINLY TONIGHT. LISTEN TO NOAA WEATHER RADIO...LOCAL MEDIA... OR VISIT OUR WEBSITE AT WEATHER.GOV/LOUISVILLE FOR UPDATES AND MORE INFORMATION. JA
In the hours before
Special weather statement, Apr 2, 6:12 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 612 PM EDT SUN APR 2 2006 KYZ046-047-055-022315- WASHINGTON KY-MERCER KY-BOYLE KY- INCLUDING THE CITIES OF...SPRINGFIELD...HARRODSBURG...DANVILLE 612 PM EDT SUN APR 2 2006 A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON AND INTO MERCER AND BOYLE COUNTIES THROUGH 6:30 PM EDT. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS TO 30 MPH... AND A PERIOD OF VERY HEAVY RAIN. INZ079-KYZ030>034-022315- JEFFERSON IN-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- INCLUDING THE CITIES OF...MADISON...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE 612 PM EDT SUN APR 2 2006 AN AREA OF THUNDERSTORMS WILL MOVE ACROSS EASTERN LOUISVILLE... HENRY... OLDHAM... AND SHELBY COUNTIES IN KENTUCKY AS WELL AS JEFFERSON COUNTY IN INDIANA. THESE STORMS WILL BE CAPABLE OF PRODUCING A PERIOD OF HEAVY RAIN... SMALL HAIL... AND GUSTY WINDS. THE RAIN MAY CAUSE PONDING OF WATER ON ROADS AND UNDERPASSES. REMEMBER DO NOT DRIVE OVER ROADS COVERED WITH WATER. JA
Local storm report, Apr 2, 6:21 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL VESTER 37.13N 85.22W
04/02/2006 M0.88 INCH ADAIR KY TRAINED SPOTTER
&&
CALLAHANLocal storm report, Apr 2, 6:30 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD 2 N RUSSELL SPRINGS 37.08N 85.08W
04/02/2006 RUSSELL KY TRAINED SPOTTER
SEEN BY MORE THAN ONE SPOTTER
&&
CALLAHANLocal storm report, Apr 2, 6:43 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 2 SW PHIL 37.20N 84.99W
04/02/2006 M0.75 INCH CASEY KY EMERGENCY MNGR
&&
CALLAHANLocal storm report, Apr 2, 7:01 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST 10 N FRANKFORT 38.34N 84.87W
04/02/2006 U0 MPH FRANKLIN KY TRAINED SPOTTER
DAMAGE TO A BARN. LARGE HAIL BUT SIZE UNKNOWN
&&
CALLAHANSpecial weather statement, Apr 2, 7:26 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 726 PM EDT SUN APR 2 2006 KYZ049-056-057-030030- CLARK KY-GARRARD KY-MADISON KY- INCLUDING THE CITIES OF...WINCHESTER...LANCASTER...RICHMOND 726 PM EDT SUN APR 2 2006 THUNDERSTORMS WILL MOVE ACROSS GARRARD AND MADISON COUNTIES THROUGH 8:00 PM EST. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL... WIND GUSTS TO 30 MPH... AND A PERIOD OF HEAVY RAIN. THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADS AND UNDERPASSES. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:16 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 44 min |
| Apr 2, 4:39 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 36 min |
| Apr 2, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 35 min |
| Apr 2, 4:59 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 46 min |
| Apr 2, 5:05 PM EDT | Tornado Warning | LMK | Hart | 25 min |
| Apr 2, 5:08 PM EDT | Severe Thunderstorm Warning | LMK | Green, Metcalfe | 37 min |
| Apr 2, 5:24 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 36 min |
| Apr 2, 5:29 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 46 min |
| Apr 2, 5:34 PM EDT | Tornado Warning | LMK | Green | 26 min |
| Apr 2, 5:36 PM EDT | Tornado Warning | LMK | Clinton, Cumberland | 39 min |
| Apr 2, 5:49 PM EDT | Tornado Warning | LMK | Marion, Taylor | 41 min |
| Apr 2, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 24 min |
| Apr 2, 6:13 PM EDT | Tornado Warning | LMK | Casey, Russell | 47 min |
| Apr 2, 6:45 PM EDT | Tornado Warning | LMK | Boyle, Mercer | 30 min |
| Apr 2, 6:59 PM EDT | Tornado Warning | LMK | Scott | 31 min |
| Apr 2, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 34 min |
| Apr 2, 7:38 PM EDT | Tornado Warning | LMK | Bourbon, Nicholas | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.